MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number S-60-080-120-P6
Medical Device Problem Codes Stretched (1601); Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The customer reported the device was discarded.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.(b)(4).
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the distal superficial femoral artery (sfa).An unspecified guide wire and non-abbott introducer sheath were advanced towards the lesion, and re-stenosis was noted in an unspecified previously implanted stent.Laser atherectomy was performed, and an unspecified 6x120mm balloon dilatation catheter (bdc) was inflated to 14 atmospheres.A 6x80mm supera self-expanding stent was deployed, and was attempted to be removed without fluoroscopy.It was noted under fluroscopy that the stent was still connected to the delivery system and became elongated to the end of the introducer sheath.An unspecified 3x40mm bdc was inflated to push the stent against the sheath's wall and removed the stent with the bdc.An unspecified absolute pro stent was used to successfully complete the procedure.There were no adverse patient sequelae and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents.Based on the information provided, a conclusive cause for the reported difficulty could not be determined.It is possible that the distal sheath of the supera delivery system was bent or angled in the anatomy such that the ratchet was unable to engage the stent properly preventing full deployment and upon removal, the stent was elongated; however, this could not be confirmed.It should be noted that the supera instruction for use (ifu) states: ¿under fluoroscopy, remove the device from the guide wire and evaluate the improved luminal quality of the treated area.¿ although the device was removed without fluoroscopy, this did not cause the deployment issue of the stent not fully releasing.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA PERIPHERAL STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9129475
Report Number2024168-2019-12143
Device Sequence Number2475712
Product Code NIP
UDI-Device Identifier08717648211812
UDI-Public08717648211812
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue NumberS-60-080-120-P6
Device Lot Number9053061
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight118